Alert archive / Tennessee / Wind Advisories in 2026
Wind Advisory 4, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 5, 2026, 12:30 PM EST for 8 counties in Tennessee. It took effect at Feb 6, 2026, 4:00 PM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2026, 12:30 PM EST (17:30 UTC)
- In effect from
- Feb 6, 2026, 4:00 PM EST
- Expired
- Feb 7, 2026, 7:00 PM EST
- In force
- 27 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
644 WWUS74 KMRX 051730 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1230 PM EST Thu Feb 5 2026 TNZ018-041-043-045-047-072-074-087-060200- /O.NEW.KMRX.WI.Y.0004.260206T2100Z-260208T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Doeville, Limestone Cove, Cades Cove, Gatlinburg, Hartford, Trade, Laurel Bloomery, Cedar Creek, Coker Creek, Unicoi, Hampton, Elkmont, Shady Valley, Citico, Neva, Erwin, and Mountain City 1230 PM EST Thu Feb 5 2026 ...WIND ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 7 PM EST SATURDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...From 4 PM Friday to 7 PM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DGS
5 follow-up statements
858 WWUS74 KMRX 060222 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 922 PM EST Thu Feb 5 2026 TNZ018-041-043-045-047-072-074-087-061430- /O.CON.KMRX.WI.Y.0004.260206T2100Z-260208T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Trade, Hampton, Limestone Cove, Elkmont, Laurel Bloomery, Mountain City, Doeville, Cedar Creek, Cades Cove, Erwin, Unicoi, Shady Valley, Citico, Hartford, Neva, Gatlinburg, and Coker Creek 922 PM EST Thu Feb 5 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 7 PM EST SATURDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...From 4 PM Friday to 7 PM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CM
027 WWUS74 KMRX 061202 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 702 AM EST Fri Feb 6 2026 TNZ018-041-043-045-047-072-074-087-062015- /O.CON.KMRX.WI.Y.0004.260206T2100Z-260208T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Erwin, Neva, Trade, Elkmont, Cedar Creek, Unicoi, Citico, Cades Cove, Hampton, Shady Valley, Gatlinburg, Mountain City, Coker Creek, Doeville, Hartford, Limestone Cove, and Laurel Bloomery 702 AM EST Fri Feb 6 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST SATURDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...From 4 PM this afternoon to 7 PM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KS
488 WWUS74 KMRX 061734 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1234 PM EST Fri Feb 6 2026 TNZ018-041-043-045-047-072-074-070600- /O.NEW.KMRX.CW.Y.0005.260207T0900Z-260207T1800Z/ /O.CON.KMRX.WI.Y.0004.260206T2100Z-260208T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Hampton, Unicoi, Cedar Creek, Doeville, Neva, Cades Cove, Gatlinburg, Trade, Erwin, Mountain City, Elkmont, Shady Valley, Hartford, Laurel Bloomery, and Limestone Cove 1234 PM EST Fri Feb 6 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST SATURDAY... ...COLD WEATHER ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST SATURDAY... * WHAT...For the Wind Advisory, northwest winds 15 to 25 mph with gusts up to 50 mph expected. For the Cold Weather Advisory, very cold wind chills as low as 13 below expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, and Unicoi Counties. * WHEN...For the Wind Advisory, from 4 PM this afternoon to 7 PM EST Saturday. For the Cold Weather Advisory, from 4 AM to 1 PM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The cold wind chills as low as 15 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ VAZ006-008-070600- /O.NEW.KMRX.CW.Y.0005.260207T0900Z-260207T1800Z/ Russell-Washington VA- Including the cities of Dye, Rosedale, Honaker, Bristol VA, Hansonville, Abingdon, Castlewood, Benhams, and Lebanon 1234 PM EST Fri Feb 6 2026 ...COLD WEATHER ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST SATURDAY... * WHAT...Very cold wind chills as low as 11 below expected. * WHERE...Russell and Washington VA Counties. * WHEN...From 4 AM to 1 PM EST Saturday. * IMPACTS...The cold wind chills as low as 10 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ TNZ087-070600- /O.CON.KMRX.WI.Y.0004.260206T2100Z-260208T0000Z/ Southeast Monroe- Including the cities of Citico and Coker Creek 1234 PM EST Fri Feb 6 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST SATURDAY... * WHAT...North winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...Southeast Monroe County. * WHEN...From 4 PM this afternoon to 7 PM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SR
263 WWUS74 KMRX 070435 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1135 PM EST Fri Feb 6 2026 TNZ018-041-043-045-047-072-074-071500- /O.CON.KMRX.WI.Y.0004.000000T0000Z-260208T0000Z/ /O.CON.KMRX.CW.Y.0005.260207T0900Z-260207T1800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Hartford, Neva, Unicoi, Elkmont, Shady Valley, Trade, Doeville, Cedar Creek, Hampton, Limestone Cove, Erwin, Laurel Bloomery, Cades Cove, Gatlinburg, and Mountain City 1135 PM EST Fri Feb 6 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST SATURDAY... * WHAT...For the Wind Advisory, northwest winds 15 to 25 mph with gusts up to 45 mph. For the Cold Weather Advisory, very cold wind chills as low as 10 below expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, and Unicoi Counties. * WHEN...For the Wind Advisory, until 7 PM EST Saturday. For the Cold Weather Advisory, from 4 AM to 1 PM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The cold wind chills as low as 10 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ VAZ006-008-071500- /O.CON.KMRX.CW.Y.0005.260207T0900Z-260207T1800Z/ Russell-Washington VA- Including the cities of Hansonville, Honaker, Bristol VA, Benhams, Dye, Lebanon, Abingdon, Castlewood, and Rosedale 1135 PM EST Fri Feb 6 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST SATURDAY... * WHAT...Very cold wind chills as low as 10 below expected. * WHERE...Russell and Washington VA Counties. * WHEN...From 4 AM to 1 PM EST Saturday. * IMPACTS...The cold wind chills as low as 10 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ TNZ087-071500- /O.CON.KMRX.WI.Y.0004.000000T0000Z-260208T0000Z/ Southeast Monroe- Including the cities of Citico and Coker Creek 1135 PM EST Fri Feb 6 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Southeast Monroe County. * WHEN...Until 7 PM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CM
466 WWUS74 KMRX 071430 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 930 AM EST Sat Feb 7 2026 TNZ018-041-043-045-047-072-074-080000- /O.CAN.KMRX.CW.Y.0005.000000T0000Z-260207T1800Z/ /O.CON.KMRX.WI.Y.0004.000000T0000Z-260208T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Mountain City, Hartford, Gatlinburg, Trade, Neva, Erwin, Hampton, Doeville, Unicoi, Limestone Cove, Laurel Bloomery, Cedar Creek, Elkmont, Shady Valley, and Cades Cove 930 AM EST Sat Feb 7 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...COLD WEATHER ADVISORY IS CANCELLED... * WHAT...For the Wind Advisory, northwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, and Unicoi Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ VAZ006-008-071530- /O.CAN.KMRX.CW.Y.0005.000000T0000Z-260207T1800Z/ Russell-Washington VA- Including the cities of Honaker, Hansonville, Benhams, Abingdon, Lebanon, Castlewood, Bristol VA, Rosedale, and Dye 930 AM EST Sat Feb 7 2026 ...COLD WEATHER ADVISORY IS CANCELLED... The threat has ended. $$ TNZ087-080000- /O.CON.KMRX.WI.Y.0004.000000T0000Z-260208T0000Z/ Southeast Monroe- Including the cities of Citico and Coker Creek 930 AM EST Sat Feb 7 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Southeast Monroe County. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 19
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 5, 7:51 AM EST, 4 hours 39 minutes earlier. Its key messages:
- Updated at 632 AM EST Thu Feb 5 2026
- The ongoing light snow will be ending in the next few hours, with some light additional accumulations possible mainly north sections and mountains. Slick spots from black ice and any snow accumulations will be a concern this morning.
- Chance for light snow accumulations mainly SW VA and the E TN mountains later Friday and especially Friday night as another surge of cold air moves in. Gusty winds can be expected over the mountains as well.
- Warmer temperatures next week.
Area forecast discussion, Feb 5, 7:51 AM EST, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Morristown TN 751 AM EST Thu Feb 5 2026 ...New AVIATION... .KEY MESSAGES... Updated at 632 AM EST Thu Feb 5 2026 - The ongoing light snow will be ending in the next few hours, with some light additional accumulations possible mainly north sections and mountains. Slick spots from black ice and any snow accumulations will be a concern this morning. - Chance for light snow accumulations mainly SW VA and the E TN mountains later Friday and especially Friday night as another surge of cold air moves in. Gusty winds can be expected over the mountains as well. - Warmer temperatures next week. && .DISCUSSION... Issued at 1209 AM EST Thu Feb 5 2026 Colder air is pushing in and the ongoing light snow showers will be tapering off and ending before sunrise. Additional very light snow accumulations over mainly the north and mountains will be possible before the snow showers end, generally no more than a dusting to less than an inch. However, slick spots from black ice and any snow that did accumulate overnight will be a concern for those on the roadways late tonight into early Thursday. The SPS will be continued to highlight this. A couple of shortwave troughs will cross the area in the NW flow Thursday night and again on Friday night. The latter will be more significant, although moisture currently looks limited. A quick shot of light rain and snow showers is possible mainly SW VA and NE TN Friday into Friday night that will transition to all snow showers as the cold advection ramps up in the northwest flow Friday night. Light snow accumulations will be possible mainly in the E TN mountains and SW VA where orographic lift will be a significant factor, and the NBM currently has around a 30% to 70% chance of 24 hour snowfall accumulations exceeding 1 inch in the 24 hours ending Saturday morning in these areas. Temperatures will be colder again Saturday with highs in the 20s and 30s north, and 40s south. It will also be windy over the higher mountains Friday night into Saturday morning with wind gusts approaching 40 mph at times. A welcome warm up will come next week as a large ridge builds over the region. Expect to see highs in the 50s and 60s Monday through Wednesday. Models are in poor agreement near the end of the period so uncertainty is high for the details, but chances for rain start to show up again in the forecast by Wednesday. && .AVIATION... (12Z TAFS) Issued at 632 AM EST Thu Feb 5 2026 MVFR cigs will gradually improve from south to north late morning and into the afternoon. Overall, the most uncertain forecast is for TRI. Guidance is locked into MVFR as there is expected to be additional low cloud development tomorrow night. However, do believe there could be a period in the evening hours where TRI briefly returns VFR conditions. Winds will be light, generally 5 kts or less. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 45 28 56 32 / 0 0 0 0 Knoxville McGhee Tyson Airport, TN 38 24 49 27 / 0 0 10 30 Oak Ridge, TN 39 24 50 26 / 0 0 10 20 Tri Cities Airport, TN 35 21 40 21 / 10 0 60 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DISCUSSION...99 AVIATION...KRS
Hazardous weather outlook, Feb 5, 12:08 AM EST, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 1208 AM EST Thu Feb 5 2026 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-060515- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 1208 AM EST Thu Feb 5 2026 /1108 PM CST Wed Feb 4 2026/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Patchy black ice can be expected on roadways into this morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Snow showers can be expected late Friday into Friday night especially north and mountains as another surge of cold air moves in, with a chance for light snow accumulations mainly SW VA and the E TN mountains. Windy conditions can be expected over the mountains as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 12:30 PM EST | Winter Weather Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 1 more | 43 hr |
Nearby
Wind Advisories in Tennessee, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.